MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; INJECTION NEEDLE FROM PAIN TRAY

MEDLINE INDUSTRIES INC.; INJECTION NEEDLE FROM PAIN TRAY
Catalog Number DYNJRA1118
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a left occipital injection of bupivacaine 0.25%, omnipaque, and betamethasone, the 1 ½ inches gauge-25 injection needle (taken from the pain tray) broke off from the hub of the needle into the patient.Reportedly, no excessive force was applied against or to the needle and the incident reportedly occurred as end user was withdrawing the needle from the injection site.The needle was successfully retrieved through fluoroscopy-guided extraction.It was confirmed through x-ray that no needle fragment was left in patient.Per report, no additional sedation medication was required related to this incident.Due to the reported incident and required medical intervention to retrieve the needle from the patient, this medwatch is being filed.The sample is not available to be returned for evaluation.A definitive root cause could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that an injection needle broke off from its hub into the patient.

Common Device Name
INJECTION NEEDLE FROM PAIN TRAY
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8404024
Report Number1417592-2019-00026
Device Sequence Number10832231
Product Code OFT
UDI-Device Identifier10889942899494
UDI-Public10889942899494
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJRA1118
Device Lot Number18FBA666
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2019
Initial Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient Weight101